Bluelight

Thread: benzos vs lyrica (paradoxical reactions)

Results 1 to 10 of 10
  1. Collapse Details
    benzos vs lyrica (paradoxical reactions) 
    #1
    Still trying to fight this akathisia .. my GP is willing to try Lyrica and has some samples at his office.

    If pretty much every benzo causes paradoxical agitation, is it possible Lyrica might still be tolerable .. i.e. are they pharmacologically different enough?
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter
    Join Date
    Jan 2009
    Location
    In the goo
    Posts
    239
    The two imo are completely different types of high (effects). Benzo's have a dulling effect on me at the same time lowering my inhibitions. They effect my behaviour making me ruder and snappy, is this paradoxical agitation? I can only counter this by taking no more then treshold doses.

    Pregabalin isn't anything like that, it leaves the emotional state unchanged, I can cry and laugh. It improves my mood especially in the beginning this was very pronounced. Weird about Lyrica is the way the effects change after you are used to it in the beginning it is a very pronounced high. Now even after long period of discontinuation this effect never reappeared. I was on it for GAD (general anxity disorder) which I developed during a period of chronic stress. Which it did wonderfull in treating unlike an benzo would. It also made my tinnitus disappear when the first dose of 75mg took effect, roughly 2 hours after intake.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Quote Originally Posted by emkee_reinvented View Post
    The two imo are completely different types of high (effects). Benzo's have a dulling effect on me at the same time lowering my inhibitions. They effect my behaviour making me ruder and snappy, is this paradoxical agitation? I can only counter this by taking no more then treshold doses.
    I'm not sure if all paradoxical reactions are alike. For me, I actually become more anxious and stimulated on benzodiazepines .. which I can only counter by taking massive doses to induce sedation.

    Pregabalin isn't anything like that, it leaves the emotional state unchanged, I can cry and laugh. It improves my mood especially in the beginning this was very pronounced. Weird about Lyrica is the way the effects change after you are used to it in the beginning it is a very pronounced high. Now even after long period of discontinuation this effect never reappeared. I was on it for GAD (general anxity disorder) which I developed during a period of chronic stress. Which it did wonderfull in treating unlike an benzo would. It also made my tinnitus disappear when the first dose of 75mg took effect, roughly 2 hours after intake.
    Neurontin worked well for my anxiety, but I had to get up to 1000mg at night, which made me feel too sedated/brain-dead during the day. Lower doses were energizing.

    Lyrica sounds like it could potentially be good, but the supposedly difficult withdrawal scares me a lot.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    If Neurontin was helpful to you, then I would surmise Lyrica will be even more beneficial. Similar drugs, with Lyrica being faster acting and more potent. The withdrawals would be very unpleasant, however IMO not as severe as a benzo withdrawal. Obviously dosage and length of time will be major contributing factors to the severity of the withdrawal you will experience. A good taper could mitigate the severity of the withdrawals. I used Lyrica for about a month to ease some mild etizolam withdrawal. It certainly helped with the pain and rebound anxiety but was not totally cross tolerant. I would just caution against long-term use, as this drug is relatively new and much is unknown about its long-term prognosis.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    It would be as low a dose as possible (no intentions of abusing it), and just until I can get myself together to see a psychiatrist and maybe try a mood-stabilizer. Stopped buprenorphine for now because I need to get this restlessness dealt with (only took it once, and was hoping it might actually help the anxiety/agitation, but it didn't).
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter
    Join Date
    Jan 2009
    Location
    In the goo
    Posts
    239
    Quote Originally Posted by doctordog View Post
    I'm not sure if all paradoxical reactions are alike. For me, I actually become more anxious and stimulated on benzodiazepines .. which I can only counter by taking massive doses to induce sedation.



    Neurontin worked well for my anxiety, but I had to get up to 1000mg at night, which made me feel too sedated/brain-dead during the day. Lower doses were energizing.

    Lyrica sounds like it could potentially be good, but the supposedly difficult withdrawal scares me a lot.
    The sedation is part of the effect pregabalin gives, it is a con if it is not wanted. It didn't manifest itself to easilly to, sort of sneaks up on you. I remember having a few almost accidents with my bike while on it because my balance was of. Also effected my sight narrowedd my view and delayed visual input.

    I had no withdrawal during tapering down from 225 or 300 mg, but I read some horror story's later on. Good luck on your search dog. And be aware the first time for me the effects were overwelmingly strong, indeed energizing but noticeably of my tits. Although that could be a atypcal reaction.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Bluelighter
    Join Date
    Jan 2009
    Location
    In the goo
    Posts
    239
    doctordog something that occured to me after posting was that at the time I started Pregabalin I was in my first hypo manic episode. During this period anything that added something good to my state of mind was welcome. It was probably not the best medication but at the time I believed I was suffering from a chronic stress syndrom. I opted my dr. for it and got it and it took away some of the speediness and mellowed me out somewhat, although I remained manic. The indication was GAD (generalized anxiety disorder).

    At that time it did't matter as it did at least something. Would I take it daily now? No as the side effects although they seem subtle are definetely there and should be taken in consideration. Just weigh the pro's and con's like you should with any substance especially because the plan is to take it daily.

    The sedation part on it self caused some almost biking accidents. As it messed with my balance and delayed visual input. In general it seemed like I was somewhat dissociated. There were more side effects although like I said they were subtle but there. Good luck!
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Thanks emkee. I'm not bipolar, but definitely feel like I need something to bring me down. So far, I've been taking just 50mg twice a day, but I think I'll bump it up to 50mg 3x a day tomorrow.

    I feel less physically restless, but it hasn't done anything for my mental anxiety/restlessness. I still can't really focus, and also feel more depressed on it. There's also this weird neurological thing I get sometimes -- a twitch in my small finger on my right hand -- which it's making worse, so I will have to monitor that.

    I'm sensitive to medication and it's expensive, so I was hoping a lower dose would work for me. How long did it take to kick in for you?
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Quote Originally Posted by emkee_reinvented View Post
    The sedation is part of the effect pregabalin gives, it is a con if it is not wanted. It didn't manifest itself to easilly to, sort of sneaks up on you. I remember having a few almost accidents with my bike while on it because my balance was of. Also effected my sight narrowedd my view and delayed visual input.

    I had no withdrawal during tapering down from 225 or 300 mg, but I read some horror story's later on. Good luck on your search dog. And be aware the first time for me the effects were overwelmingly strong, indeed energizing but noticeably of my tits. Although that could be a atypcal reaction.
    i agree with this, pregablin decreased my anxiety but also boosted my energy for the first 3-4 days, then the energy/mood boost went away..strangely it also boosted sex drive initially but eventually destroyed it...i also found that neurontin had a very similar effect on coordination as alcohol but with neurontin/lyrica, i didnt feel drunk or high but my motor skills were definitely impaired..i also experienced strange visual disturbances on neurontin..drug just ended up having too many side effects in the end..
    Reply With Quote
     

  10. Collapse Details
     
    #10
    How long before you guys noticed an effect on your anxiety?

    I'm up to 150mg twice a day, and been on this dose for 3 days. It's doing something .. I get this slight feeling of calmness .. but I am still quite overstimulated (mentally and physically).

    I don't really want to raise the dose higher, and am also scared of getting stuck on the drug, so am wondering how much longer I should give it. It's been about 12 days total tapering up from 50mg.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •